Jump to content

targs66

Members
  • Posts

    291
  • Joined

  • Last visited

About targs66

  • Birthday 06/02/1963

Profile Information

  • Gender
    Female
  • Location
    UK (but from US)

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

targs66's Achievements

Newbie

Newbie (1/14)

  • First Post Rare
  • Collaborator Rare
  • Week One Done Rare
  • One Month Later Rare
  • One Year In Rare

Recent Badges

0

Reputation

  1. That's interesting - after my mother and I had Covid (at the end of last year), we both had tachycardia. My heart rate was jumping to between 110 and 120 without exerting myself. (It's unusual for me: my dysautonomia issue is very low BP/neurally mediated hypotension, not POTS). However, the tachycardia did seem to resolve within a month or two after having Covid (although we both have other symptoms that persist). I hope your husband's tachycardia also resolves, and that neither of you have any lasting problems.
  2. I'm sorry that you and your family had Covid, but it's great news that your dysautonomia has not been worsened by it. I know so many people who are suffering from dysautonomia-type symptoms post-Covid. Wishing you and your husband a quick and complete recovery.
  3. Great letter, and I hope that you get the information that you need!
  4. Sadly, I really haven't found anything that makes a massive difference. I think that part of my problem is that sometimes my BP can be reasonable (say, 96/65), and I feel at my absolute worst for no apparent reason, so there's obviously something going on that's making me ill other than the low BP. I do all the recommended protocols (eat little and often, stay hydrated, drink salt water, wear compression socks, etc.) but on bad days I can't say those seem to make me feel much better.
  5. My experience was very much like that of @CallieAndToby22. My BP runs very low, and my neurologist felt this would help raise it. When I took it, I felt "buzzy," shaky, and overstimulated, and not at all well, and then I felt exhausted after it wore off. I have neurally-mediated hypotension, not POTS, and I'm also ridiculously sensitive to medications, so I wasn't sure that Northera would help me, but I'm glad I had an opportunity to try it. I find that the things I have tried to raise my BP (Ritalin, Adderall, Midodrine) all have had similar effects: my BP might go up temporarily while the medication is in effect, but I don't feel well at all, and I crash very badly afterwards. If you do decide to take it, good luck, and I hope you find something that helps!
  6. Yes, I know what you mean about feeling like your BP and/or blood sugar are low, even when they are normal! I know there is a lot of info out there about cortisone helping with so-called "adrenal fatigue," but I find there is too much conflicting info for anything to be reliable. I'm not even sure that adrenal fatigue is a widely-accepted condition. I hope you can find some answers!
  7. Yes, you are absolutely correct, Pistol! (Apologies - I should have said check with your physician first!)
  8. hi Sarah, Just wanted to let you know that you are not alone with this pattern! I am utterly useless in the morning and throughout most of the day, but (on good days) I have some productive time after 7 pm. My low BP is a real problem for me, and it is especially bad when I first wake up. I wish I had some suggestions for you, but like you, I've tried just about everything so that I am functional during the day without much success. I have used hydrocortisone cream, which you can buy over the counter at the drug store, as it's much easier to administer in small doses rather than trying to break up tablets. I have used conversion/equivalent tables online (apologies, but I don't have a link handy) that will let you compare how much cream is equivalent to a tablet. I also have bad reactions to cortisol, but find that if I use a very small amount of the cream, it is tolerable. (To be honest, I am not 100% certain that it helps me that much, but you mentioned that it helped your symptoms, so I thought I would tell you about my experience.) Best of luck.
  9. I find that I am very intolerant of any kind of steroids. Even at very low doses, I feel shaky and extremely agitated. The only thing that I have found tolerable is a very small dab of hydrocortisone cream, which I use on occasions when my BP is very low. I really had hoped that fludrocortisone would help with low BP but along with the other symptoms, it was giving me ocular migraines, so I can't take it. I have heard that this (steroid intolerance) is not that unusual, but I don't know if that's due to genetics-? I hope you find something that works for you!
  10. I'm really sorry about your frustrating experience -- but thank you for the chuckle! I'm convinced Nolan is brilliant, too. To answer your question, I do push myself. There are times when I think I must be crazy to be out in public stumbling around half-conscious, clutching at walls and on the verge of falling, but I feel the same way: if I don't walk, I will get worse. Sometimes the dizziness comes in spells, and if I can just sit it out for a bit, I can continue. (Other times, not so much!) I hope you find some answers!
  11. @cleo I am ridiculously sensitive to most medications, too - can’t even tolerate most vitamins - but I did not have a bad reaction to dissolving stitches (10+ years ago for hysterectomy, and more recently for minor surgery to remove a basal cell carcinoma). I was also able to tolerate an antibiotic that they prescribed after the BCC surgery (Keflex) with only some minor and manageable stomach and gut upset. Best wishes with your surgery!
  12. @Sushi That is odd! In both echocardiogram reports (which were done at different places), the atrial pressure is described in a section titled “Hemodynamics” , and that section starts with “Doppler pattern suggests...” then it goes on to list the atrial pressures. I did notice that an echo report that I have from the UK didn’t list the atrial pressure. I will post an update when I find out more. Thanks for your input!
  13. @Miraclemaker11 many thanks for your kind thoughts. I think you are right, and this is all part of the autonomic problem, as opposed to a true cardiac dysfunction. I’ll be glad to spend some more time with the cardiologist and get his thoughts. That is a good tip re: Midodrine, thanks, and I think I have heard of some people who have had success on small doses! I personally did try taking very low doses of Midodrine after having difficulty tolerating a full dose. It does seem to have the desired effect briefly (an increase in BP, and more alertness) even at those low doses — but I still would “crash” within a few hours after taking it. Oddly enough, after the initial benefits wore off, my heart rate would become very slow (50s-60s BPM), which may explain the “crash” feeling. I’ll be curious to see what other members have to say about it when you post the question to the board. All the best to you and your son!
  14. @Miraclemaker11 I am sorry that the Florinef didn’t work! I agree; it’s really a guessing game to try to find a medication that is helpful - and that doesn’t make things worse! Sending compassion back to you and your son - with thanks!
  15. @sushi - thanks for this; it is reassuring to think that it is a common finding for dysautonomia patients, as opposed to being caused by something more sinister. To try to answer your question, I find it quite confusing - what I have read suggests that the heart is encountering some kind of resistance in its efforts to move the blood around (for example, a damaged mitral valve would create resistance). This resistance thus causes a sort of “logjam”, as the blood is not moving as it should, and that increases the pressure in the atrial chamber. I don’t know if the atrial pressure causes the diastolic dysfunction, or if it is the other way around - does the diastolic dysfunction lead to a reading of increased atrial pressure on an echocardiogram? To add to the confusion, my doc said that the radiologist must estimate the atrial pressure, as there’s not a precise way of measuring it, which suggests it’s a subjective number. As I am sure you can tell, this is all new to me. I will post an update if I get some clarity on the above — and I certainly welcome any corrections! Thanks again for your comment.
×
×
  • Create New...